Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 24, NWS Dodge City, KS

April 29, 1995Clark County, Ford County, Meade County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 29, 1995, 1:05 AM CDT for Clark County, Ford County, Meade County, Kansas. It was in force for 40 min.

The area

The counties it named.

The facts

Issued
Apr 29, 1995, 1:05 AM CDT (06:05 UTC)
Expired
Apr 29, 1995, 1:45 AM CDT
In force
40 min
Issued by
NWS Dodge City, KS
Area
Whole counties

Counties Clark County, KS, Ford County, KS, Meade County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 290607
SVRDDC
KSC025-057-119-290645-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
105 AM CDT SAT APR 29 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  145 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHWEST KANSAS
 
   ...NORTHERN CLARK COUNTY...SOUTHERN FORD COUNTY
   ...NORTHEASTERN MEADE COUNTY
 
AT 100 AM RADAR INDICATED A SEVERE THUNDERSTORM NEAR FOWLER IN NORTHEAST
MEADE COUNTY. THE STORM WAS MOVING TO THE NORTHEAST AT 30 MPH. SOME
CITIES IN THE PATH OF THE STORM INCLUDE FOWLER...MINNEOLA...BLOOM AND
FORD.
 
 
THIS IS A DANGEROUS STORM.  IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
 
 
PARKIN/GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 9:00 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Apr 28, 9:00 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
900 PM CDT FRI APR 28 1995

THE FORECAST PROBLEM FOR THE EVENING IS WHETHER OR NOT ANY PRECIP IS
GOING TO OCCUR OVER THE AREA. DEW POINTS HAVE MOVED UP INTO THE LOWER 50S
OVER MUCH OF THE REGION...WHICH MAY BE ENOUGH. LIS ARE NOW AROUND -4
OVER THE AREA AND THE CAP STRENGTH HAS WEAKENED...SO THE THREAT IS
DEFINITELY STILL THERE. THE THING THAT MAY HOLD IT BACK IS THE LOSS OF
SFC HEATING WITH SUNSET. RADAR ALSO INDICATING SOMETHING FORMING IN
SOUTHEAST COLORADO AND MOVING INTO THE CWA...BUT WILL JUST HAVE TO WAIT
AND SEE IF THERE IS ENOUGH FOR IT TO DEVELOP ANY FURTHER.

THE MODELS HAVE COMPLETELY DIFFERENT SOLUTIONS WHEN IT COMES TO THE
SFC LOW FORECAST. IT APPEARS THAT THE AVN HAS THE BEST HANDLE ON IT SINCE
THE 12 HR FORECAST FROM THIS MORNING PUT IT IN JUST ABOUT THE LOCATION
ITS IN NOW. THE OTHER MODELS KEPT IT TOO FAR NORTH. THEREFORE...IT LOOKS
LIKE THE APPROACHING COLD FRONT WILL MOVE INTO THE NORTHERN PORTION OF
THE CWA AROUND 09Z AND BE THROUGH THE GCK AND DDC AREAS BY 12Z.
WINDS WILL SWITCH TO THE NORTHWEST AS THE FRONT MOVES THROUGH. THE
PRESSURE GRADIENT LOOSENS UP QUITE A BIT DURING THE DAY ON SATURDAY
...SO LOOK FOR A GRADUAL DECREASE IN WIND SPEEDS.

MOS GUIDANCE SEEMS TO BE A LITTLE TOO WARM ON OVERNIGHT LOWS AND A
LITTLE TOO COOL ON DAYTIME HIGHS...SO SHOULD BE ADJUSTED ACCORDINGLY.

PARKIN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:22 PM CDTSevere Thunderstorm WarningDDCBarber38 min
Apr 28, 11:56 PM CDTSevere Thunderstorm WarningDDCKiowa34 min
Apr 29, 12:35 AM CDTSevere Thunderstorm WarningDDCBarber, Kiowa, Pratt55 min
Apr 29, 1:35 AM CDTSevere Thunderstorm WarningDDCComanche, Kiowa40 min
Apr 29, 2:21 AM CDTSevere Thunderstorm WarningDDCHamilton, Kearny39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.